How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Frank Your Own Question
Dr. Frank
Dr. Frank, Board Certified Physician
Category: Neurology
Satisfied Customers: 8999
Experience:  Board certified general Adult Neurologist, with experience in experimental neuroimaging and neurodiagnostics.
Type Your Neurology Question Here...
Dr. Frank is online now
A new question is answered every 9 seconds

Hi, I have been taking 0.5mg of xanax now for a year and wrote

This answer was rated:

I have been taking 0.5mg of xanax now for a year and wrote to about a tapering off Schedule.
I received one and was grateful.
However I have since deleated that answer.
I am down to .125 mg a day and was wondering how long I should take this before quitting.
I have not been feeling any wd effects and read online about seizures. what are those risk now?

Thank You
Welcome to Just Answer. I am an Adult Neurologist and was contacted to answer your question.

Hello. You have been doing well in your taper, and you are almost finished. If you look at data on patients that had seizures as a result of Xanax withdrawal, there are two issues.
1) they have a low seizure threshold. either a history of seizures, or head trauma/infection/toxicity that makes them vulnerable to seizures.
2)they were on a high dose (2 to 4 mg/d) and abruptly stopped taking the medication

On 0.125 mg a day, you are past the critical period to have seizures, unless you have a low seizure threshold as per your history. That includes if you have a family history of epilepsy. The basic taper schedule is based on the steady state levels obtained with this drug. The half life is long, around 3 days, so the steady state is roughly 2 weeks. You should drop you dose approx. 25% every 2 weeks when starting the taper. As you are now on a low dose, my suggestion would be to drop to every other day dosing of 0.125 mg for two more weeks, then stop. Please get back to me to discuss. Dr Frank T
Dr. Frank and other Neurology Specialists are ready to help you
Customer: replied 3 years ago.

i have been trying to leave a tip without succés...i will keep trying

You are welcome, please get back to me anytime if I can help Dr Frank T